Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 9, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Apr 16, 2010, 5:27 PM EDT for Adams County, Franklin County, York County, Pennsylvania. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 16, 2010, 5:27 PM EDT (21:27 UTC)
- Expired
- Apr 16, 2010, 6:15 PM EDT
- In force
- 48 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
Counties Adams County, PA, Franklin County, PA, York County, PA
The radar
The Sterling radar (KLWX), 101 km from the middle of the area, began a volume at 21:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 16, 5:41 PM EDT | TSTM WND DMG | Chambersburg, PA | 911 CENTER REPORTED NUMEROUS TREES ON WIRES ACROSS COUNTY. |
| Apr 16, 5:59 PM EDT | TSTM WND GST 56 | 7 W Gettysburg, PA | OBSERVER AT ORRTANNA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 16, 1:28 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -200 J/kg
- Mixed-layer LCL
- 2381 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
350
WUUS51 KCTP 162127
SVRCTP
PAC001-055-133-162215-
/O.NEW.KCTP.SV.W.0009.100416T2127Z-100416T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
527 PM EDT FRI APR 16 2010
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
SOUTHERN FRANKLIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
* UNTIL 615 PM EDT
* AT 522 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THE STORM WAS NEAR CLAYLICK...MOVING EAST AT 65
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MARION AND CHAMBERSBURG AROUND 535 PM...
MONT ALTO AND WAYNESBORO AROUND 540 PM...
CARROLL VALLEY AND CASHTOWN AROUND 550 PM...
GETTYSBURG AND SEVEN STARS AROUND 555 PM...
BONNEAUVILLE AND GERMANTOWN AROUND 600 PM...
MCSHERRYSTOWN AND LITTLESTOWN AROUND 605 PM...
THIS WILL IMPACT I-81 BETWEEN MILE MARKERS 1 AND 20.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...STATE ROAD 94...STATE ROAD 97.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING WIND DAMAGE IN
BEDFORD AND FULTON COUNTY DURING THE PAST HOUR. TAKE SHELTER NOW
INSIDE A STURDY BUILDING...AND STAY AWAY FROM WINDOWS!
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY CAN
RELAY THE REPORTS TO THE NATIONAL WEATHER SERVICE IN STATE COLLEGE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM FRIDAY
EVENING FOR CENTRAL PENNSYLVANIA.
&&
LAT...LON 3973 7799 3986 7792 3994 7795 4001 7792
3996 7746 3997 7744 3996 7702 3972 7689
TIME...MOT...LOC 2126Z 270DEG 57KT 3980 7785
$$
FORECASTER: LAMBERT/GARTNERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 2:50 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 16, 2:50 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 250 PM EDT FRI APR 16 2010 .SYNOPSIS... A STRONG COLD FRONT WILL CROSS THE ENTIRE REGION THIS EVENING...TOUCHING OFF NUMEROUS THUNDERSTORMS. SOME OF THESE STORMS COULD PRODUCE DAMAGING WINDS AND SMALL HAIL. MUCH COOLER WEATHER WILL FOLLOW BEHIND THE FRONT FOR THE WEEKEND. SCATTERED MOUNTAIN RAIN AND SNOW SHOWERS WILL OCCUR AS COLD AIR CROSSES THE GREAT LAKES. GRADUALLY MODERATING TEMPERATURES AND GENERALLY DRY WEATHER IS EXPECTED FOR THE MONDAY THROUGH THURSDAY PERIOD. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... POP UP STORMS NOW PREVALENT ACROSS THE ENTIRE SRN CWA...MOVING E AT 40-50KTS...WITH THE STRONG STEERING LEVEL FLOW. LATEST RUC SHEAR PROFILES ARE STILL UNIDIR WITH 50+KT FM 8H-7H. FIRST PUSH OF STORMS SEEMS TO BE ALONG AND JUST BEHIND A WEAK S/WV. A SECOND AREA OF SVR STORMS IS DEVELOPING IN THE WRN PART OF SVR WW71 ASSOCD WITH THE BEST PUSH OF DEWPOINTS AND 45-50KT LLJET. SHORT- RANGE MDLS KEEP CAPES IN THE SUB-1000 RANGE...MAINLY DUE TO THE LACK OF AVBL MSTR. DEWPOINTS IN THE U40S AND L50S NOW WILL NOT RISE TOO MUCH INTO THE EVENING. THE SOUNDINGS ARE ALMOST WESTERN- LIKE WITH VERY PRONOUNCED DRY MIXED LYR UNDER THE CLD BASES - RUNNING ABOVE 5KFT FOR THE MOST PART. THIS COULD EASILY ALLOW THE WINDS AT THAT LVL TO MIX DOWN. SPC WW71 RUNS THRU 00Z/8PM LOCAL. OPTED TO INCL MOST OF THE AREA IN COORD WITH SPC TO ALLOW FOR OH CONVECTION TO SLIDE EAST AND MAYBE EVEN NORTH IN ADVANCE OF THE REAL COLD FRONT/SFC WIND SWITCH. WIND IS THE MAIN THREAT WITH THESE STORMS...AS MID LVL LAPSE RATES NOT TOO STEEP AND TOPS EXPECTED TO BE AOB22KFT. ALSO...M20C LEVEL IS UP AROUND 18KFT. CONVECTION SHOULD WANE AS THE EVENING CONTINUES AND WE LOSE ANY DECENT CAPE. THIS WAS THE INITIAL THOUGHT IN LEAVING FAR SERN PA OUT OF THE WATCH FOR NOW...BUT WE CAN ADD IT IN LATER IF THREAT EXPANDS THAT FAR. NORMAL MODE IS FOR STORMS TO GET A BIT STRONGER AS THEY GET DOWN THE HILLS AND INTO A SOUPIER AIRMASS...AND THEY DO HAVE THE HIGHER DEWPOINTS RIGHT NOW. KMDT AND KLNS ARE IN THE M50S FOR DEWPOINTS. BUT...THEY HAVE SEEN THEIR TEMPS BE SUPPRESSED BY THE LACK OF MIXING THERE SO FAR TODAY. BY THE TIME THEY MIX...THEY MAY BE WETTED/COOLED. && .SHORT TERM /11 PM THIS EVENING THROUGH SATURDAY NIGHT/... AFTER THE END OF THE CONVECTION LATER THIS EVENING/EARLY TONIGHT...THE COLD AIR WILL BE THE STORY. IT WILL FEEL PRETTY RAW. THE 8H TEMPS DIP WELL NEGATIVE AND TROF OFF TO THE NE WILL FORCE LOTS OF COLD AIR ACRS THE LAKES AND INTO THE HIGHER TERR OF WRN PA. THIS WILL MAKE NUMEROUS RASH...AND THE HIGHER ELEVS - AND PERHAPS INTO THE VALLEYS - WILL SEE WET SNOW MIX IN. HAVE BARELY MENTIONED ACCUMS LATER SAT NIGHT IN THE NW. ELSEWHERE..IT WILL BE TOUGH TO MAKE ACCUMS. SKIES WILL BE REMINISCENT OF OCTOBER/NOV. LOTS OF CLOUDS DOWNSTREAM...BUT PERHAPS SOME SUN IN THE SE WITH DOWNSLOPE ON SATURDAY. MINS TONIGHT IN THE M30S NW TO L50S SE. THE TEMPS SHOULD HOLD OR EVEN DIP SLIGHTLY - ESP IN THE NW ON SAT BEFORE MAKING A TINY UPTICK IN THE AFTN. TEMPS DROP AGAIN SAT NIGHT...HENCE THE THOUGHT OF MINOR ACCUMS ON THE HILL TOPS NW...BUT WINDS REMAIN UP TO MORE THAN 5-6KT FOR THE ENTIRE CWA. CLOUDS ALSO TOUGH TO CLEAR OUT UNDER COLD ADV AND WITH THERMAL TROF STILL TO THE WEST. THEREFORE...LITTLE WORRY SO FAR FOR FROST IN THOSE AREAS IN THE GROWING SEASON ALREADY ON SAT NIGHT. && .LONG TERM /SUNDAY THROUGH THURSDAY/... A FEW RAIN AND EVEN SNOW SHOWERS MAY LINGER INTO SUNDAY. AFTER THIS...MADE THE PERIOD LATE MONDAY INTO WED DRY. TEMPS NEAR TO SLIGHTLY BELOW NORMAL. NEXT FRONT NOW COMES IN ON THU...NOT WED...THUS I PUT SMALL CHC POPS IN FOR THU. WENT WITH DRY WEATHER FOR FRIDAY...WITH A WEAK NORTHERLY FLOW. A LOT OF SPREAD IN THE MODELS WITH LONGER PERIODS. MODELS GOING BACK AND FOURTH BTWN A STRONG NORTHERLY FLOW AND WEAK SW FLOW WITH WARM ADVECTION BY DAY 7. GRIDS LOOK GOOD OVERALL...NO HUGE CHANGES MADE. THANKS TO THE MID SHIFT THAT DID A LOT OF DAY 7. GRIDS ADJUSTED EARLIER...DUE TO THE THREAT OF SEVERE WEATHER. CHECKED THINGS OVER AGAIN AFTER LUNCH...GRIDS STILL IN LINE WITH NEW MODELS AND OTHERS. THAT IS ALL FOR THIS PACKAGE...GOING TO TRY TO ENJOY MY ONE DAY OFF...BEFORE I GET BACK IN THE LONG TERM GRIDS ON SUNDAY. THUS I WILL GET TO SEE HOW GOOD THIS FCST DOES. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... A SEVERE THUNDERSTORM WATCH HAS BEEN PUT OUT IN ANTICIPATION OF SHOWERS AND THUNDERSTORMS WILL THAT WILL OVERSPREAD THE REGION DURING THE AFTERNOON. IT APPEARS THE MAIN THREAT WITH THESE STORMS WILL BE WINDS...NOT SURPRISING AS WINDS AHEAD OF THE APPROACHING COLD FRONT ARE ALREADY GUSTING TO AROUND 30KTS OUT OF THE WEST AT ALL AIRFIELDS WEST OF KUNV. WAS NOT CONFIDENT ENOUGH IN THE EXTENT OF TSRA COVERAGE/INTENSITY THIS AFTERNOON TO INCLUDE A TEMPO DROP TO MVFR/IFR IN TSRA...SIMPLY LEFT A MENTION OF CB. HOWEVER WILL CLOSELY MONITOR THE DEVELOPING SITUATION...AND AMENED AS NECESSARY. OUTLOOK... SAT...MVFR WITH ISO IFR ACROSS THE MTS. SUN...MVFR ACROSS THE MTS...TO VFR. MON-WED...MAINLY VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...DANGELO LONG TERM...MARTIN AVIATION...DICKEY
Hazardous weather outlook, Apr 16, 2:09 PM EDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 209 PM EDT FRI APR 16 2010 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056-063-064-171200- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-CUMBERLAND-ADAMS- 209 PM EDT FRI APR 16 2010 ...SEVERE THUNDERSTORM WATCH 71 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION LATE TODAY AND THIS EVENING BRINGING SCATTERED STORMS TO THE AREA. SOME STORMS MAY BE SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE STRONG WESTERLY WIND GUSTS TO AROUND 60 MPH. SMALL HAIL AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THE MORE INTENSE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. PAZ057>059-065-066-171200- DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER- 209 PM EDT FRI APR 16 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING... A STRONG COLD FRONT WILL MOVE SOUTHEAST ACROSS THE REGION THIS EVENING BRINGING SCATTERED STRONG...TO POTENTIALLY SEVERE THUNDERSTORMS. THE MAIN SEVERE WEATHER THREAT WILL BE STRONG WESTERLY WIND GUSTS OF 50 TO 60 MPH. SMALL HAIL AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY THE MORE INTENSE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. MARTIN
In the hours before
Special weather statement, Apr 16, 3:44 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
344 PM EDT FRI APR 16 2010
PAZ036-063>065-162100-
ADAMS PA-CUMBERLAND PA-FRANKLIN PA-YORK PA-
344 PM EDT FRI APR 16 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ADAMS...SOUTH CENTRAL
CUMBERLAND...SOUTHERN FRANKLIN AND WESTERN YORK COUNTIES THROUGH 5
PM EDT...
AT 336 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CHAMBERSBURG TO GREENCASTLE...MOVING EAST AT 45 MPH.
STRONG...WESTERLY WIND GUSTS BETWEEN 45 AND 55 MPH AND SMALL HAIL
ARE POSSIBLE WITH THESE STORMS. THESE STORMS WILL BE NEAR UPPER
STRASBURG...WAYNESBORO...SCOTLAND...AND MONT ALTO AROUND 350
PM...ROUZERVILLE AROUND 400 PM...SEVEN STARS...GETTYSBURG...
FAIRFIELD...AND CASHTOWN AROUND 410 PM AND BENDERSVILLE AROUND
420 PM...THOMASVILLE AND CODORUS AROUND 440 PM...YORK AND GLEN ROCK
AROUND 455 PM.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-81 BETWEEN MILE MARKERS 1 AND 25...I-83 BETWEEN MILE MARKERS 2 AND
25.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
15...ROUTE 30...STATE ROAD 94...STATE ROAD 97.
LAT...LON 3985 7782 4003 7787 4004 7667 3984 7661
3972 7667 3972 7785
EXPERIMENTAL
FORECASTER: LAMBERTSpecial weather statement, Apr 16, 4:21 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 421 PM EDT FRI APR 16 2010 PAZ033>035-162100- BEDFORD PA-FULTON PA-SOMERSET PA- 421 PM EDT FRI APR 16 2010 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BEDFORD...CENTRAL FULTON AND CENTRAL SOMERSET COUNTIES THROUGH 5 PM EDT... AT 418 PM EDT...A STRONG THUNDERSTORM WAS NEAR SOMERSET...MOVING EAST AT 60 MPH. WIND GUSTS BETWEEN 45 AND 55 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR BUFFALO MILLS AROUND 430 PM...CLEARVILLE AROUND 445 PM AND CRYSTAL SPRINGS AROUND 500 PM. THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 112 AND 170...I-70 BETWEEN MILE MARKERS 147 AND 165. THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE 219...ROUTE 220...ROUTE 522. LAT...LON 4006 7812 3979 7810 3978 7913 4000 7913 EXPERIMENTAL FORECASTER: LAMBERT
Special weather statement, Apr 16, 4:43 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
443 PM EDT FRI APR 16 2010
PAZ058-162130-
SCHUYLKILL PA-
443 PM EDT FRI APR 16 2010
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SCHUYLKILL COUNTY
THROUGH 530 PM EDT...
AT 436 PM EDT...A STRONG THUNDERSTORM WAS NEAR TAMAQUA...MOVING
SOUTHEAST AT 15 MPH.
BRIEF...DOWNBURST WIND GUSTS TO 55 MPH AND SMALL HAIL ARE POSSIBLE
WITH THIS STORM. THIS STORM WILL BE NEAR SNYDERS AROUND 510 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 209...STATE ROAD
309.
LAT...LON 4070 7584 4068 7589 4077 7604 4085 7593
4084 7591 4083 7591 4076 7579 4075 7577
4074 7577
EXPERIMENTAL
FORECASTER: LAMBERTSpecial weather statement, Apr 16, 5:08 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
508 PM EDT FRI APR 16 2010
PAZ006-037-162200-
POTTER PA-TIOGA PA-
508 PM EDT FRI APR 16 2010
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL POTTER AND
TIOGA COUNTIES THROUGH 6 PM EDT...
AT 505 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 22
MILES NORTHWEST OF WELLSBORO TO 20 MILES WEST OF WELLSBORO TO 30
MILES NORTHEAST OF ST. MARYS...MOVING EAST AT 65 MPH.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS.
THESE STORMS WILL BE NEAR ELKLAND AROUND 520 PM...LAWRENCEVILLE
AROUND 530 PM...ROSEVILLE AROUND 540 PM AND BLOSSBURG AROUND 550 PM.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15.
LAT...LON 4163 7688 4163 7813 4183 7777 4200 7760
4200 7693
EXPERIMENTAL
FORECASTER: LAMBERTLocal storm report, Apr 16, 5:10 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
510 PM EDT FRI APR 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG JOHNSTOWN 40.33N 78.92W
04/16/2010 CAMBRIA PA TRAINED SPOTTER
NUMEROUS TREES DOWN. POWER OUTAGES. PEA SIZE HAIL.
0440 PM TSTM WND GST JOHNSTOWN 40.33N 78.92W
04/16/2010 E60.00 MPH CAMBRIA PA TRAINED SPOTTER
HEAVY RAIN AND PEA SIZE HAIL
0445 PM TSTM WND DMG WINDBER 40.23N 78.83W
04/16/2010 SOMERSET PA COUNTY OFFICIAL
911 CENTER REPORTED TREES DOWN WITH POWER OUTAGES. ALSO
IN RICHLAND.
0445 PM TSTM WND DMG DAVIDSVILLE 40.23N 78.94W
04/16/2010 SOMERSET PA COUNTY OFFICIAL
911 CENTER REPORTED TREES DOWN WITH POWER OUTAGES.
0508 PM TSTM WND GST ALTOONA 40.51N 78.40W
04/16/2010 E50.00 MPH BLAIR PA NWS EMPLOYEE
&&
MACHLocal storm report, Apr 16, 5:19 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE STATE COLLEGE PA
519 PM EDT FRI APR 16 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM TSTM WND GST GREENCASTLE 39.79N 77.73W
04/16/2010 M50.00 MPH FRANKLIN PA TRAINED SPOTTER
0440 PM TSTM WND DMG JOHNSTOWN 40.33N 78.92W
04/16/2010 CAMBRIA PA TRAINED SPOTTER
NUMEROUS TREES DOWN. POWER OUTAGES. PEA SIZE HAIL.
0440 PM TSTM WND GST JOHNSTOWN 40.33N 78.92W
04/16/2010 E60.00 MPH CAMBRIA PA TRAINED SPOTTER
HEAVY RAIN AND PEA SIZE HAIL
0445 PM TSTM WND DMG DAVIDSVILLE 40.23N 78.94W
04/16/2010 SOMERSET PA COUNTY OFFICIAL
911 CENTER REPORTED TREES DOWN WITH POWER OUTAGES.
0445 PM TSTM WND DMG WINDBER 40.23N 78.83W
04/16/2010 SOMERSET PA COUNTY OFFICIAL
911 CENTER REPORTED TREES DOWN WITH POWER OUTAGES. ALSO
IN RICHLAND.
0448 PM TSTM WND GST JOHNSTOWN 40.33N 78.92W
04/16/2010 M62.00 MPH CAMBRIA PA ASOS
54 KNOT WIND GUST AT AIRPORT.
0508 PM TSTM WND GST ALTOONA 40.51N 78.40W
04/16/2010 E50.00 MPH BLAIR PA NWS EMPLOYEE
&&
MACHThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 2:01 PM EDT | Special Weather Statement | CTP | Somerset | 44 min |
| Apr 16, 2:30 PM EDT | Special Weather Statement | CTP | Blair | 15 min |
| Apr 16, 2:34 PM EDT | Special Weather Statement | CTP | Cambria | 11 min |
| Apr 16, 3:02 PM EDT | Special Weather Statement | CTP | Montour | 43 min |
| Apr 16, 3:04 PM EDT | Special Weather Statement | CTP | Cambria | 26 min |
| Apr 16, 3:06 PM EDT | Special Weather Statement | CTP | Franklin, Fulton | 39 min |
| Apr 16, 3:35 PM EDT | Special Weather Statement | CTP | Clearfield | 85 min |
| Apr 16, 3:39 PM EDT | Special Weather Statement | CTP | Fulton | 51 min |
| Apr 16, 3:44 PM EDT | Special Weather Statement | CTP | Adams, Franklin, York | 76 min |
| Apr 16, 3:47 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield | 58 min |
| Apr 16, 4:21 PM EDT | Special Weather Statement | CTP | Bedford, Fulton, Somerset | 39 min |
| Apr 16, 4:28 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Blair, Cambria, Centre, Clearfield, Franklin and 4 more | 62 min |
| Apr 16, 4:43 PM EDT | Special Weather Statement | CTP | Carbon | 47 min |
| Apr 16, 4:49 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clinton, Lycoming, Mifflin, Snyder, Union | 56 min |
| Apr 16, 5:08 PM EDT | Special Weather Statement | CTP | Potter, Tioga | 52 min |
| Apr 16, 5:23 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Centre, Cumberland, Franklin, Fulton, Huntingdon and 3 more | 52 min |
| Apr 16, 5:46 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin, Juniata, Lebanon, Northumberland, Perry, Schuylkill and 1 more | 59 min |
| Apr 16, 6:06 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Cumberland, Dauphin, Franklin, Lancaster, Lebanon and 2 more | 69 min |
| Apr 16, 6:26 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Somerset | 49 min |
| Apr 16, 6:33 PM EDT | Special Weather Statement | CTP | Columbia | 57 min |
| Apr 16, 6:40 PM EDT | Severe Thunderstorm Warning | CTP | Columbia, Lebanon, Northumberland, Schuylkill | 65 min |
| Apr 16, 6:49 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster, Lebanon, York | 56 min |
| Apr 16, 7:05 PM EDT | Severe Thunderstorm Warning | CTP | Bedford, Franklin, Fulton | 40 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.